MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515102
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that protector p21 had foreign matter.The following information was provided by the initial reporter: it was manually placed on a vial of kadcyla.This vial contains trastuzumab-emtansin powder.While dissolving the powder with aqua for injection, we noticed a particle of the septum in the vial.Correct volume was then withdrawn very carefully by syringe from vial, making sure that particle remained in vial.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one photo was provided to our quality team for investigation.Through visual inspection, a foreign particle was observed inside the vial.While the particles appear to be consistent with the rubber stopper of the vial, without the physical sample to evaluate, we cannot confirm the origin.A device history review was performed for lot 2011110, no deviations or non-conformances were identified during the manufacturing process that could have contributed to these issues.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.Testing was reviewed for lot 2011110 and results were found to be acceptable.Four retained samples of the same lot were used for additional evaluation.Fragmentation testing was performed using the retained protectors and sample injectors, in all cases the product met required specifications.Based on the available we are not able to identify a definitive root cause at this time.

Brand Name
PROTECTOR P21
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key11918100
Report Number3003152976-2021-00307
Device Sequence Number11563852
Product Code ONB
UDI-Device Identifier00382905151026
UDI-Public00382905151026
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number515102
Device Lot Number2011110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1